MAUDE Adverse Event Report: ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, B/5, TAPER 12/14; FITMORE HIP STEM B, SIZE 5

ZIMMER GMBH FITMORE, HIP STEM, UNCEMENTED, B/5, TAPER 12/14; FITMORE HIP STEM B, SIZE 5
Model Number N/A
Medical Device Problem Code Problem with Sterilization (1596)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer received per for review.The manufacturer received the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Prior to the surgery it was noticed that there was a hair in the sterile packaging of the implant.
 
Event or Problem Description
Please refer toreport 0009613350-2020-00037.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Device analysis: the inner blister (ivp) was returned for investigation.It is still sealed and closed.The other packaging components have not been returned.The visual examination shows that there is a thin hair within the inner blister, sticking between the foam and the inner blister side.Further, no conspicuousness could be identified.Based on this visual examination the reported event can be confirmed.Review of product documentation: this device is intended for treatment.In the specification there is a visual check for foreign particles in the blisters included.The sterilization dose we use (gamma radiation between 25 and 40 kgy) is sufficient to kill an increased number of germs.Up to 1000 germs can be killed with the sterilization safety 1 : 1 000 000.Even if this hair had an even higher bacterial count, sterilization would have been successful with a sterilization safety that is still far higher than the sterility safety that the operating environment in the hospital can offer.Conclusion: it was reported that prior to the surgery it was noticed that there was a hair in the sterile packaging of the implant.The inner packaging (ivp) with the product in it was returned for investigation.The visual examination showed that there is a thin hair within the inner blister, sticking between the foam and the inner blister side.During packing the product in the finish department a visual check for foreign particles in the blisters was/is included.Based on this visual examination the reported event can be confirmed.However, the sterilization dose which is used (gamma radiation between 25 and 40 kgy) is sufficient to kill an increased number of germs.Up to 1000 germs can be killed with the sterilization safety 1 : 1 000 000.Even if this hair had an even higher bacterial count, sterilization would have been successful with a sterilization safety that is still far higher than the sterility safety that the operating environment in the hospital can offer.There is no risk to the patient or hospital staff.Fit, form, function, safety and effectiveness is still given.No further similar events for the same item # have ever been reported.The investigation results did not identify a non-conformance.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
FITMORE, HIP STEM, UNCEMENTED, B/5, TAPER 12/14
Common Device Name
FITMORE HIP STEM B, SIZE 5
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9652432
Report Number0009613350-2020-00037
Device Sequence Number16703079
Product Code LZO
UDI-Device Identifier00889024483118
UDI-Public00889024483118
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.00551.205
Device Lot Number2986337
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer02/10/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;